Oklahoma, 2015Tornadoes and Hail in Oklahoma, November 16 to 17, 2015
November 16 to 17, 2015 · NWS OUN · 24 events in 13 counties and zones
A line of storms formed along an eastward moving front overnight on the 16th and continued into the morning of the 17th. Several of these storms produced severe winds, and a few produced tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms formed along an eastward moving front overnight on the 16th and continued into the morning of the 17th. Several of these storms produced severe winds, and a few produced tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 16, 8:31 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 16, 8:31 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CST MON NOV 16 2015
.UPDATE...
QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540.
&&
.DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS
THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT
STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS
CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS
TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z.
FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES,
ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR
WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS
ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH
TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION,
THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND
WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE
THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO
THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY
CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 54 64 40 / 40 100 20 10
HOBART OK 69 48 61 39 / 30 80 10 10
WICHITA FALLS TX 70 53 66 43 / 60 90 10 10
GAGE OK 72 44 56 35 / 40 90 10 20
PONCA CITY OK 65 58 65 39 / 50 100 30 20
DURANT OK 66 59 66 45 / 90 100 60 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/03
Hazardous weather outlook, Nov 16, 6:27 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CST MON NOV 16 2015
OKZ004>048-050>052-TXZ083>090-180030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
627 PM CST MON NOV 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TONIGHT...
.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.
LOCATION...
THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD
TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT
RISK SURROUNDS THE ENHANCED RISK.
TIMING...
STORMS WILL CONTINUE TO DEVELOP OVER THE EASTERN OKLAHOMA AND TEXAS
PANHANDLES BETWEEN THROUGH 7 PM...MOVING INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS AROUND 8 PM. STORMS WILL DEVELOP INTO A LINE
THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND
THEN MOVE EAST OVERNIGHT INTO THE INTERSTATE 35 CORRIDOR AROUND 1
TO 2 AM.
IMPACTS...
DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY
CONCERNS. TORNADOES WILL BE POSSIBLE...WITH THE BEST CHANCE DURING
THE EVENING HOURS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS
MERGE INTO A SQUALL LINE.
DISCUSSION...
UNSEASONABLY WARM AND MOIST AIR WILL BUILD ACROSS THE WESTERN
HALF OF OKLAHOMA AND NORTHERN TEXAS TODAY AHEAD OF A STOUT UPPER
LEVEL WAVE APPROACHING THE SOUTHERN PLAINS. AS A COLD FRONT MOVES
EAST ACROSS THE PANHANDLES THIS AFTERNOON INTO THE EVENING...
SUFFICIENT INSTABILITY AND STRONG SHEAR WILL SUPPORT SUPERCELL
THUNDERSTORM DEVELOPMENT... INITIALLY... ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. DURING THE EVENING
HOURS... STORMS WILL MERGE INTO A SQUALL LINE... ADVANCING
EASTWARD OVERNIGHT... INTO EASTERN OKLAHOMA BY SUNRISE TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.THUNDERSTORMS...
SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL
OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD
FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER
QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE
REGION.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Nov 16, 8:21 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CST MON NOV 16 2015
OKZ009-170245-
ELLIS OK-
821 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL
845 PM CST...
AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH
ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS
STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A
WARNING IS ISSUED.
LAT...LON 3644 10000 3623 9979 3612 10000
TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027
..SPEG.
Event by event
19 thunderstorm wind, 4 tornado, 1 hail. Local standard time, as filed.
Tornado, Ellis
- When
- November 16, 8:51 PM CST to 9:13 PM CST
- Where
- Ellis County, 7.76 mi WNW of Shattuck to 9.36 mi E of Catesby
- Rating
- EF1
- Path length
- 17 mi
- Path width
- 200 yd
- Reported by
- Emergency Manager
- Coordinates
- 36.327, -100.000
This tornado moved into Oklahoma from Lipscomb County Texas (see Storm Data for the Texas Panhandle from NWS Amarillo for information about the beginning of this tornado). The tornado produced damage to trees and power lines as it move northeast across northern Ellis County.
Hail, Ellis
- When
- November 16, 8:55 PM CST
- Where
- Ellis County, 4.9 mi ESE of Catesby
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.460, -99.880
Tornado, Ellis
- When
- November 16, 9:18 PM CST to 9:26 PM CST
- Where
- Ellis County, 12.12 mi NNW of Fargo to 15.56 mi N of Fargo
- Rating
- EF2
- Path length
- 6.2 mi
- Path width
- 400 yd
- Continued into
- Harper, Ok (OUN)
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.522, -99.729
The first damage known to occur with this tornado was damage to trees near EW 34 Road and NS 184 Road. A home received damage, sheds were destroyed, and trees were snapped between NS 186 and NS 187 on EW 31 Road. This tornado moved into Harper County west of Fort Supply.
Tornado, Harper
- When
- November 16, 9:26 PM CST to 9:51 PM CST
- Where
- Harper County, 5.38 mi ESE of May to 3.65 mi NE of Selman
- Rating
- EF2
- Path length
- 21 mi
- Path width
- 400 yd
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.593, -99.659
This tornado moved from Ellis County into Harper County to the west of Fort Supply. Four electrical transmission poles were broken as well as several trees 4 miles west of Fort Supply. Outbuildings were heavily damaged north of Fort Supply as the tornado continued northeast, and more power poles were broken east of Buffalo near the end of the tornado's path.
Tornado, Woods
- When
- November 16, 10:09 PM CST to 10:13 PM CST
- Where
- Woods County, 15.08 mi NW of Camp Houston to 16.71 mi NW of Camp Houston
- Rating
- EF1
- Path length
- 3.25 mi
- Path width
- 200 yd
- Reported by
- Emergency Manager
- Coordinates
- 36.955, -99.324
Significant tree damage was reported by emergency management along highway 34 about 3 miles south of the Kansas state line. No other damage is known to have occurred in Oklahoma. This tornado moved into Comanche County KS about 1 mile east of highway 34. (See Storm Data for Southwest Kansas from NWS Dodge City for information about that portion of the tornado).
Thunderstorm Wind, Greer
- When
- November 16, 10:25 PM CST
- Where
- Greer County, 2.15 mi NNW of Hester
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -99.440
Thunderstorm Wind, Beckham
- When
- November 16, 10:40 PM CST
- Where
- Beckham County, 4.84 mi S of Elk City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.340, -99.420
Thunderstorm Wind, Ellis
- When
- November 16, 10:52 PM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.300, -99.780
Thunderstorm Wind, Ellis
- When
- November 16, 10:56 PM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.300, -99.780
Thunderstorm Wind, Woodward
- When
- November 16, 11:20 PM CST
- Where
- Woodward County, 7.76 mi ESE of Mutual
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.190, -99.040
Thunderstorm Wind, Woodward
- When
- November 16, 11:40 PM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
Thunderstorm Wind, Caddo
- When
- November 16, 11:50 PM CST
- Where
- Caddo County, 4.95 mi ESE of Hydro
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.520, -98.500
Semi was blown off of highway.
Thunderstorm Wind, Caddo
- When
- November 16, 11:50 PM CST
- Where
- Caddo County, 4.95 mi ESE of Hydro
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.520, -98.500
Thunderstorm Wind, Kingfisher
- When
- November 17, 12:40 AM CST
- Where
- Kingfisher County, 0.69 mi N of Kingfisher
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.870, -97.930
Thunderstorm Wind, Comanche
- When
- November 17, 12:54 AM CST
- Where
- Comanche County, 1.84 mi WSW of Lawton
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.600, -98.420
Thunderstorm Wind, Kay
- When
- November 17, 1:45 AM CST
- Where
- Kay County, 2.16 mi NW of Tonkawa
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.700, -97.340
Thunderstorm Wind, Noble
- When
- November 17, 1:50 AM CST
- Where
- Noble County, Perry
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.290, -97.290
Winds caused some damage to a deck and knocked over a couple of sheds.
Thunderstorm Wind, Kay
- When
- November 17, 1:50 AM CST
- Where
- Kay County, 47.65 mi E of Great Salt Plains Lake Dam
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.804, -97.283
Winds blew out a couple of windows out of a house, and some walls out of a barn. A garage door was blown 200 yards away.
Thunderstorm Wind, Noble
- When
- November 17, 1:55 AM CST
- Where
- Noble County, 3.5 mi N of Sumner
- Measured
- 86 kt (99 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.370, -97.130
Thunderstorm Wind, Kay
- When
- November 17, 2:06 AM CST
- Where
- Kay County, 0.55 mi W of (Pnc)ponca City Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.730, -97.110
Thunderstorm Wind, Cleveland
- When
- November 17, 2:15 AM CST
- Where
- Cleveland County, 2 mi SE of Norman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Local Official
- Coordinates
- 35.202, -97.413
Winds uprooted a large tree.
Thunderstorm Wind, Kay
- When
- November 17, 2:20 AM CST
- Where
- Kay County, 8.29 mi E of Newkirk
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.880, -96.910
Thunderstorm Wind, Carter
- When
- November 17, 2:55 AM CST
- Where
- Carter County, 1.98 mi ESE of Lone Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.173, -97.226
Winds caused some minor damage at a construction site and tore open a metal roof.
Thunderstorm Wind, Carter
- When
- November 17, 3:00 AM CST
- Where
- Carter County, 2.11 mi NNW of Ardmore
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 34.199, -97.150
Winds snapped large branches, snapped a small tree, blew down a wooden fence, and caused some minor roof damage (lifting of shingles).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, November 16, 2015EF3 · 43 events
- Tornadoes and Hail in Kansas, November 16, 2015EF3 · 28 events
- Tornadoes and Hail in Kansas, November 16, 2015$118,000 · EF1 · 25 events
- Tornado and Hail in Texas, November 16, 2015$5,000 · EF2 · 3 events
- Tornado and Hail in Nebraska, November 16 to 18, 2015$50,000 · EF1 · 9 events
- Hail and Damaging Winds in Texas, November 16, 2015$150,000 · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, November 16, 2015EF1 · 9 events
- Blizzard and Heavy Snow in New Mexico, November 16 to 17, 201556 kt wind · 15 events
- High Wind in New Mexico, November 16, 20151 injured · $2,000 · 84 kt wind · 5 events
- High Wind and High Surf in California, November 16, 2015$15,000 · 52 kt wind · 3 events
- Blizzard and Winter Storm in Colorado, November 16 to 17, 201510 events
- High Wind in Colorado, November 16 to 17, 201568 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603781, 602115, 603782, 603783, 603784, 603624, 603625, 603626, 603627, 603628, 603629, 603623, 603630, 603631, 603632, 603633, 603638, 603642, 603634, 603635, 603639, 603636, 603641, 603640.